Parkinson's Movement
12,376 members11,002 posts

Diarrhoea

I have had diarrhoea for over 15 months. I have worked with my GP, Movement Disorder team, enterologists, naturopaths - with some improvements - but never returned to my previous "enjoyable stool" behaviour!! I am not losing weight, eating healthy diet, based on Ayurveda principles for last 4 months.!!!! My Parkinson medications are Rasagiline, Madopar and Mucuna Pruriens. PLEASE HELP!!!

15 Replies
oldestnewest

It's the mucuna pruriens it's doing it. It happened to me too. Once I discontinued it went the other way. Mucuna pruriens might be be a great way to regulate bowel movements

1 like
Reply

Thank you!! I have only been on Mucuna for 5 months - powder first but Dopa Mucuna now. I have had the diarrhoea for over 15 months.

Reply

I find great comfort in the preparation H wipes. You don't have hemorrhoids you say, they still help with the soothing of said area.

2 likes
Reply

Thank you for the info - thankfully do not have hemorrhoids - but will appreciate the "soothing"!!

1 like
Reply

Moondoug diarrhoea can be caused by madopar - little known . Try a change to sinimet. I'll look for the reference. Good luck mate

1 like
Reply

Thank you - will do further research - I started 3yrs ago with Syfrol which gave me the worst constipation ever. 'Tis a wonderful world!!!!

Reply

Just try it! Your GP can prescribe sinimet and it's no big deal to change, no contraindications. I did it. (sinimet and madopar are same except for the carrier, one is benserazide and the other carbidopa).

Wouldn't it be cool to tell your specialists you resolved the problem that has baffled them!

1 like
Reply

Moon, just do not let it go the the other way. That I think is maybe worse.

2 likes
Reply

Right on - I started with Syfrol (3yrs ago), within a month, I had the worst constipation EVER!

Reply

All depends on your definition of diarrhea

1 like
Reply

5ml of colloidal silver everyday for a week, taken in a tall glass of water/juice, this will kill all the bacteria in your gut. Then repopulate with probiotics, yoghurt etc...

3 likes
Reply

I don't know much about colloidal silver, but have been very happy with taking probiotics.

2 likes
Reply

I had to have 2 courses of antibiotics recently. I started taking probiotics to try to avoid the diarrhea I always get with them. Over that period I noticed that my stomach was fantastic, I didn't have any diarrhea at all! So I've carried on taking them and my usual IBS diarrhea-sometimes and constipation-sometimes have completely resolved. Think I'll take them forever! (If I can afford to..)

1 like
Reply

Thank you earthdweller! What pro-biotics did you take?

Reply

Hello Mondoug, I'm using a brand called Optibac. (I hope it's ok for me to say brand names, apologies if it's not - admin people feel free to edit).

They do a probiotic that is especially for people taking antibiotics, and then a whole range of others for different circumstances. The ones I take at the moment are their probiotics for daily immunity, (includes vit. C and green tea extract). If you google you should find more information.

1 like
Reply

You may also like...